I have what seems to be a desperate situation – I was married just 2 months ago, and am having serious libido issues. I have been on Fincar (generic for Proscar) for about 9 months. I have experienced positive results, BUT ALSO the often reported side-effect of reduced libido, which really snuck up on me, and hopefully, is not a permanent condition, though this has been reported. I just begun taking PassionRx to counter the effect.
Should I discontinue the drug and live with the hair loss? (My assumption and hope is that my libido will return).
Or, is it possible to maintain positive effects but through a reduced blood-level of the drug vis a vis taking it less often, or cycling on and off and allow for return of libido at the same time?
Put another way, given the 3-6 month time-frame for “catch up” hair loss, can I cycle my use of Fincar, retain benefits, and restore libido?
You need a doctor to talk with, one on one. There are many causes of libido issues, and although finasteride may be the reason, you should not just assume it.
I often tell my patients to stop the finasteride for a week, the go on a half a Propecia a day (that would be 0.5mg of finasteride) and see if the libido issue was solved in the week off of the drug. If it is, maybe half a pill will work for you as it is 80% as effective as a full 1mg tablet. If you’re taking a full 5mg generic finasteride, you’re taking more than the 1mg recommended hair loss treatment anyway.